[Skip to Content]
[Skip to Content Landing]
Views 975
Citations 0
JAMA Dermatology Clinicopathological Challenge
May 2017

Cutaneous Nodules in the Genital Area in a Patient With Chronic Graft-vs-Host Disease

Author Affiliations
  • 1Discipline of Dermatology, Sydney Medical School Northern, University of Sydney, Sydney, New South Wales, Australia
  • 2Department of Tissue Pathology and Diagnostic Oncology, Westmead Hospital, Westmead, New South Wales, Australia
  • 3Department of Dermatology, Westmead Hospital, Westmead, New South Wales, Australia
JAMA Dermatol. 2017;153(5):465-466. doi:10.1001/jamadermatol.2016.5657

A white woman in her 60s presented for a routine visit to the outpatient dermatological graft-vs-host disease (GVHD) clinic at Westmead Hospital for review of lichenoid GVHD evolving into sclerodermatous GVHD. The GVHD occurred secondary to a bone marrow transplant in 2014 for treatment of chronic lymphocytic leukemia. At the time of review she was being treated with oral azathioprine (50 mg twice daily), tacrolimus (0.5 mg twice daily), and prednisone (25 mg daily) therapy. She was also receiving monthly intravenous immunoglobulin, prophylactic oral fluconazole, acyclovir, sulfamethoxazole-trimethoprim, and penicillin. One month prior to commencing oral azathioprine therapy, the patient noted the growth of nodules on the genital and perianal region, with 1 ulcerated nodule in the perianal area associated with painless bleeding on trauma. The lesions were otherwise asymptomatic.

×